Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 33, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 26, 2025, 12:52 PM CDT for Wilkinson County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2025, 12:52 PM CDT (17:52 UTC)
- Expired
- May 26, 2025, 1:15 PM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Wilkinson County, MS
The radar
The Hammond radar (KHDC), 112 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WFUS54 KLIX 261752
TORLIX
MSC157-261815-
/O.NEW.KLIX.TO.W.0033.250526T1752Z-250526T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1252 PM CDT Mon May 26 2025
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Wilkinson County in southern Mississippi...
* Until 115 PM CDT.
* At 1252 PM CDT, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located 8 miles
northeast of Fort Adams, or 25 miles northeast of Simmesport,
moving east at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Wilkinson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3111 9117 3113 9150 3122 9149 3129 9115
TIME...MOT...LOC 1752Z 269DEG 41KT 3116 9144
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Zeringue2 follow-up statements
092
WWUS54 KLIX 261759
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1259 PM CDT Mon May 26 2025
MSC157-261815-
/O.CON.KLIX.TO.W.0033.000000T0000Z-250526T1815Z/
Wilkinson MS-
1259 PM CDT Mon May 26 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR EAST
CENTRAL WILKINSON COUNTY...
At 1259 PM CDT, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near Dolorosa,
or 24 miles south of Natchez, moving northeast at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Wilkinson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3116 9138 3124 9139 3129 9115 3116 9116
TIME...MOT...LOC 1759Z 247DEG 52KT 3121 9134
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Zeringue567 WWUS54 KLIX 261811 SVSLIX Severe Weather Statement National Weather Service New Orleans LA 111 PM CDT Mon May 26 2025 MSC157-261820- /O.EXP.KLIX.TO.W.0033.000000T0000Z-250526T1815Z/ Wilkinson MS- 111 PM CDT Mon May 26 2025 ...THE TORNADO WARNING FOR EAST CENTRAL WILKINSON COUNTY WILL EXPIRE AT 115 PM CDT... The storm which prompted the warning has weakened below tornadic limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. However, gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for southern Mississippi. Remember, a Severe Thunderstorm Warning still remains in effect for portions of Wilkinson County. && LAT...LON 3116 9138 3124 9139 3129 9115 3116 9116 TIME...MOT...LOC 1810Z 269DEG 41KT 3121 9123 $$ Zeringue
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 26, 6:40 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, May 26, 6:40 AM CDT, 6 hours 12 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 640 AM CDT Mon May 26 2025 ...New AVIATION... .SHORT TERM... (Today through Tonight) Issued at 320 AM CDT Mon May 26 2025 First and foremost we here at the National Weather Service New Orleans/Baton Rouge wish you a very memorable Memorial Day. A huge heartfelt thanks to those and their family members who gave the ultimate sacrifice for our country. Now to the weather, the remnants of an MCS continue to slowly work into the area. At 7z a line of scattered showers and isolated thunderstorms stretched back to the northwest from north of the MS coast to just south of Shreveport and north of Dallas. As expected another MCS was well underway bringing severe weather across portions of north TX. This MCS is expected to surge southwest along and just south of that line that was just mentioned. The ridge axis that had been west of the region moved east yesterday but is already suppressed with mostly zonal flow aloft as the ridge really begins to flatten out across Mexico the Gulf and into the western Atlantic. Honestly the forecast for today and tonight really hinges on the boundary from the MCS last night to our north. That boundary is currently moving into coastal MS through the FL parishes and is hung up back to northwest LA. Convection is really beginning to refire along it over north and central LA while there are more than just a stray shower or two along it from Covington to Mobile. This is more than what most models have indicated and makes me think we may see a little more convection along it after the sun comes up. That said eyes are really focused on the larger area of convection that passed through Dallas. The theta e ridge is still well ahead of this MCS and latest mesoanalysis shows the nose of the LL jet pumping into northeast TX. Both of these suggest the MCS will not weaken and likely strengthen some as it continues to push ESE towards Palestine and Nacogdoches TX. There is a lot of untapped energy out ahead of it as well and the sbCAPE ridge actually is tilted to the SSE across east TX and towards the Sabine River. Once it approaches the LA/TX border it is a little more of a question of how intense it remains. By that time there will likely be a decent cold pool developed so the question is does the cold pool just start to outrun the convection or can the convection keep up with the cold pool. Most of the CAMs show the cold pool beginning to outrun the convection shortly after it passes the Toledo Bend reservoir and then approaches the northwestern portions of the CWA around 17/18z. They then show a mostly broken and weakening line of convection surging ESE through the CWA this afternoon with a few more intense storms trying to refire along the boundary east of I-55 this afternoon. I have some issues with that though. Many of these MCSs shown by the CAMs prematurely dissipate and the other problem is they are showing the line continuing to weaken as it moves through the western half of the CWA during peak heating. In addition none are showing any real LL divergence which would also lead to weakening so overall not buying this thing weakening substantially as it moves through the northern half of the area. If there is still a decent line of convection as it approaches the CWA then I believe we will still see a line of strong to a few severe storms move through. Farther south, south of I-10 in SELA the line will likely not be as pronounced as convection likely splits into two well to our west with the northern section moving through the northern half of the CWA and the southern portion of the line probably breaking off over east TX and heading more south or dissipating as another MCS to the west of that takes over. Main concern from any severe storm will be damaging winds but large hail can not be ruled out given the steeper lapse rates and cooling mid lvl temps. Any storms that fire out ahead of the line could be strong to severe as well. Overall not a pronounced severe risk but there is enough there to suggest a few warnings will likely be issued today. Last thing, again if you are outside today at any Memorial Day functions/services first be cognizant of storms that could be approaching, lightning is not something to be trifled with and its just not worth the risk. In addition it is approaching Summer so it will be warm, highs will likely only be in the upper 80s to lower 90s but with high relative humidities, it will feel much warmer (heat index values in the upper 90s to lower 100s) and with generally light winds it will begin to feel oppressive especially in any crowds. Make sure you have water to stay hydrated and if by any chance a way to cool down. Stay safe and weather aware out there today. /CAB/ && .LONG TERM... (Tuesday through Sunday) Issued at 320 AM CDT Mon May 26 2025 Still looks to be quite active in the extended portion of the forecast. Models still in rather good agreement with the setup all week and even into the weekend when they finally drive not one but 2 more substantial s/w through the region between Friday and Sunday. Rain chances increase Tuesday through Thursday but rain will still be possible if not probable at times heading into the weekend. Pattern will already be in place by Tuesday and over almost the entire northern hemisphere not very amplified (although we are heading towards northern hemisphere Summer so it isn't that unusual). A very flat ridge stretching from the east-central Pac through the Gulf and into the Bahamas will set up while an elongated maybe you can call it a L/W trough will setup from the Great Lakes/eastern Canada southwest into the 4 corners region or ever farther into the Pacific west of the Baja depending on the model. This pattern remains in place through Thursday placing the area under WSW flow aloft and thus numerous impulses swing through the region possibly every 18-24 hrs apart. Pwats fluctuate from near 1.5" after the wave passes to surging abv 2" just prior to its arrival. With no shortage of moisture available each of these impulses will most likely develop numerous to widespread convection. In addition there will be a persistent jet setting up from TX ENE into the TN Valley. This will provide broad diffluence aloft and with each jet streak moving through there will be moments of enhanced diffluence and divergence aloft. This will aid in the rain efficiency and with that locally heavy rain will be possible if not expected. Luckily most of the time convection looks to be progressive enough to keep us from having any substantial issues but if there was one day that could be more of a problem it is looking like Wednesday. Models are indicating a weak sfc front/boundary draped west to east across seTX into srn/cntrl LA and srn MS. This would be the time that convection has the best chance to train over some areas and depending on how much rain we receive today and Tuesday could provide an issue. Still an AWFUL lot to go through and line up but it will be something we need to keep an eye on. As for strong to severe storms, the best chance for anything somewhat organized appears to be Tuesday. We will have more than enough time to recover between todays storms and tomorrows. Mdls are indicating a slightly stronger s/w with the Tuesday convection leading to possibly stronger lift. This also leads to a response in the LL with a stronger h85 jet setting up just to our west. That said there are a lot of things that can happen. First is there will likely already be an ongoing strong MCS overnight Monday in TX. How fast east does it move and does it move east or will it like many other follow the instability and slide just offshore moving through the coastal waters. Even if it moves more towards us timing could also be a little too early passing across the CWA from mid to late morning through the early afternoon hours. This will highly limit daytime heating and thus lower instability. That said it will be the strongest forcing we will seen yet and if that MCS does materialize then it may not completely matter if we dont heat up a lot. SPC does have a Marginal Risk for severe on Tuesday and that lines up. /CAB/ && .AVIATION... (12Z TAFS) Issued at 631 AM CDT Mon May 26 2025 Main concern is convection. Left over boundary that dropped south into the area from the remnants of an MCS is still leading to a few storms mainly around MCB. That convection should move to the northeast out of the area this morning but the bigger concern is an MCS coming out of northeast/east-central TX. This will approach from the northwest around 18/19z and the terminals most likely impacted would be BTR and MCB between 19-23z with HDC and ASD possibly being impacted a few hours later. The rest of the terminals may stay in VFR status as the MCS is not anticipated to expand south of I-12 and could remain north of or dissipate before impacting GPT. Lightning, heavy rain, and wind gusts over 25 kts is expected with the convection and if the storms maintain there currently intensity wind gusts could be much higher. /CAB/ && .MARINE... Issued at 320 AM CDT Mon May 26 2025 No major changes in the forecast over the marine areas as the greatest concern for marine operations remains the threat for thunderstorms, with locally higher winds and seas. That threat should mainly be over the protected waters (lakes and sounds) through Tuesday, but more widely across the waters beyond Tuesday. Outside of convection, winds should generally remain below 15 knots as high pressure remains off to the east providing a weak gradient. By the end of the week or even into the weekend we could have an actual cold front passage. Even then, widespread Small Craft Advisory conditions are not anticipated. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... MCB 88 72 87 71 / 70 20 80 30 BTR 91 75 90 74 / 50 20 70 30 ASD 90 74 90 73 / 40 10 50 30 MSY 91 78 90 77 / 30 10 40 30 GPT 88 77 87 73 / 30 20 40 30 PQL 89 73 88 71 / 30 20 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...CAB LONG TERM....CAB AVIATION...CAB MARINE...CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:29 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 61 min |
| May 26, 1:18 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 57 min |
| May 26, 2:01 PM CDT | Special Weather Statement | LIX | Pike | 14 min |
| May 26, 2:11 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 64 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.